Alert archive / Iowa / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind chill advisory at Jan 7, 2015, 3:21 PM CST for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2015, 3:21 PM CST (21:21 UTC)
- Expired
- Jan 8, 2015, 12:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 117 kt
- 0-1 km storm-relative helicity
- -121 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS43 KDVN 072121 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 321 PM CST WED JAN 7 2015 ...DANGEROUS TO POTENTIALLY LIFE THREATENING COLD INTO THURSDAY MORNING... .A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THURSDAY MORNING. TEMPERATURES WILL PLUMMET WELL BELOW ZERO TONIGHT AND COMBINED WITH WINDS OF 5 TO 15 MPH...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING UPON HOW COLD IT GETS...WIND CHILLS MAY EXCEED 30 BELOW ZERO FOR SEVERAL HOURS TONIGHT. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 080530- /O.CAN.KDVN.WC.W.0001.000000T0000Z-150108T1500Z/ /O.NEW.KDVN.WC.Y.0002.150107T2121Z-150108T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 321 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...THROUGH MID MORNING THURSDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. READINGS MAY EXCEED 30 BELOW ZERO AT TIMES TONIGHT. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...1 BELOW TO 15 BELOW ZERO. TEMPERATURES BEGIN RISING AFTER MIDNIGHT. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-080530- /O.CAN.KDVN.WC.W.0001.000000T0000Z-150108T1500Z/ /O.NEW.KDVN.WC.Y.0002.150107T2121Z-150108T1500Z/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 321 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THURSDAY... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THURSDAY. THE WIND CHILL WARNING HAS BEEN CANCELLED. * TIMING...THROUGH MID MORNING THURSDAY. * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...13 BELOW TO 2 ABOVE ZERO. TEMPERATURES BEGIN RISING AFTER MIDNIGHT. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$
5 follow-up statements
820 WWUS43 KDVN 080153 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 753 PM CST WED JAN 7 2015 ...DANGEROUS COLD CONTINUES INTO THURSDAY MORNING... .A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THURSDAY MORNING. TEMPERATURES WILL PLUMMET WELL BELOW ZERO OVERNIGHT AND COMBINED WITH WINDS OF 5 TO 15 MPH...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING UPON HOW COLD IT GETS...WIND CHILLS MAY BE COLDER THAN 30 BELOW ZERO FOR SEVERAL HOURS OVERNIGHT. IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 081000- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JO DAVIESS- STEPHENSON-CARROLL-WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...MOLINE... ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO 753 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * TIMING...THROUGH MID MORNING THURSDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. READINGS COLDER THAN 30 BELOW ZERO POSSIBLE AT TIMES OVERNIGHT. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...DROPPING AROUND 15 BELOW ZERO TONIGHT...THEN RISING SLOWLY EARLY THURSDAY MORNING. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-081000- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 753 PM CST WED JAN 7 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * TIMING...THROUGH MID MORNING THURSDAY. * WIND CHILL READINGS...20 TO 30 BELOW ZERO. * WINDS...WEST 5 TO 15 MPH. * TEMPERATURES...DROPPING TO 8 TO 14 BELOW ZERO TONIGHT...THEN RISING SLOWLY EARLY THURSDAY MORNING. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ RP KINNEY
101 WWUS43 KDVN 080917 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 317 AM CST THU JAN 8 2015 ...DANGEROUS COLD CONTINUES INTO THIS MORNING... .A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THIS MORNING. VERY COLD TEMPERATURES WELL BELOW ZERO COMBINED WITH GUSTY WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. DEPENDING UPON HOW COLD IT GETS...WIND CHILLS MAY BE BRIEFLY COLDER THAN 30 BELOW ZERO EARLY THIS MORNING. IAZ042-054-066-ILZ001-002-007-009-081730- /O.EXT.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 317 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...11 BELOW TO 4 ABOVE ZERO. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ IAZ040-041-051>053-063>065-067-068-076>078-ILZ015>018-024-081500- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/ BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM- MERCER- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN... ALEDO 317 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...1 BELOW TO 12 BELOW ZERO. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ IAZ087>089-098-099-ILZ025-026-034-035-MOZ009-010-081500- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/ JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...FAIRFIELD...MOUNT PLEASANT... BURLINGTON...KEOSAUQUA....FORT MADISON...OQUAWKA...MONMOUTH... CARTHAGE...MACOMB...MEMPHIS...KAHOKA 317 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL READINGS...AS LOW AS 26 BELOW. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...11 BELOW TO 3 ABOVE ZERO. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$ NICHOLS
841 WWUS43 KDVN 081506 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 906 AM CST THU JAN 8 2015 ...DANGEROUS COLD CONTINUES... .A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THIS MORNING. VERY COLD TEMPERATURES AROUND ZERO COMBINED WITH GUSTY WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ040-041-051>053-063>065-067-068-076>078-087>089-098-099- ILZ015>018-024>026-034-035-MOZ009-010-081615- /O.EXP.KDVN.WC.Y.0002.000000T0000Z-150108T1500Z/ BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-MUSCATINE- SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-DES MOINES- VAN BUREN-LEE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON... CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...MACOMB... MEMPHIS...KAHOKA 906 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES AT OR JUST ABOVE ZERO HAS ALLOWED WIND CHILLS TO CLIMB TO 10 TO 20 BELOW ZERO $$ IAZ042-054-066-ILZ001-002-007-009-081800- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 906 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL READINGS...AS LOW AS 29 BELOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...11 BELOW TO 4 ABOVE ZERO. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$
728 WWUS43 KDVN 081632 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1032 AM CST THU JAN 8 2015 ...DANGEROUS COLD CONTINUES... .A COLD ARCTIC AIR MASS WILL REMAIN ACROSS THE REGION THROUGH THIS MORNING. VERY COLD TEMPERATURES AROUND ZERO COMBINED WITH GUSTY WINDS...WILL RESULT IN WIND CHILLS OF 20 TO 30 BELOW ZERO. IAZ042-054-066-ILZ001-002-007-009-081800- /O.CON.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1032 AM CST THU JAN 8 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL READINGS...20 TO 25 BELOW. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...ZERO TO 4 ABOVE ZERO. * IMPACTS...WIND CHILLS AT THIS LEVEL COULD CAUSE FROSTBITE ON EXPOSED SKIN IN 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. FROSTBITE WILL OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS. && $$
872 WWUS43 KDVN 081802 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1202 PM CST THU JAN 8 2015 ...DANGEROUS WIND CHILLS HAVE SUBSIDED FOR NOW... .WARM AIR AHEAD OF ANOTHER ARCTIC FRONT HAS BROUGHT A BRIEF END TO THE DANGEROUS WIND CHILLS. STRONG WINDS AND COLD AIR ARRIVING LATE TONIGHT AND INTO FRIDAY MAY RESULT IN ANOTHER ROUND OF DANGEROUS WIND CHILLS. IAZ042-054-066-ILZ001-002-007-009-081915- /O.EXP.KDVN.WC.Y.0002.000000T0000Z-150108T1800Z/ DUBUQUE-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...DUBUQUE...MAQUOKETA...CLINTON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 1202 PM CST THU JAN 8 2015 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES INTO THE SINGLE DIGITS ABOVE ZERO HAS ALLOWED WIND CHILLS TO CLIMB INTO THE 10 TO 20 BELOW ZERO RANGE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 3:10 PM CST, 11 minutes earlier.
Area forecast discussion, Jan 7, 3:10 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CST WED JAN 7 2015
.SYNOPSIS...
ISSUED AT 307 PM CST WED JAN 7 2015
12Z UA ANALYSIS HAS THE CORE OF THE ARCTIC AIR ACROSS THE GREAT
LAKES AND UPPER MIDWEST. SATELLITE TRENDS HAVE GENERALLY CLEAR SKIES
ACROSS THE AREA THROUGH MID AFTERNOON WITH HIGH LEVEL CLOUDS DIVING
SOUTHEAST THROUGH THE PLAINS AHEAD OF THE NEXT STORM SYSTEM.
18Z SFC ANALYSIS HAS THE CENTER OF THE ARCTIC HIGH OVER EASTERN
NEBRASKA WITH SOME WEAK TROFS ACROSS THE GREAT LAKES. DEW POINTS
WERE BELOW ZERO FROM THE CENTRAL PLAINS AND OHIO VALLEY ON NORTH.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 307 PM CST WED JAN 7 2015
LOWS TONIGHT WILL BE INTERESTING. SOME AREAS COULD APPROACH 20 BELOW
ZERO BEFORE THEY START RISING AGAIN. DEPENDING UPON WHEN THE LOWS
OCCUR...THEY MAY CHALLENGE RECORD LOWS. REFER TO THE CLIMATE
SECTION FOR SPECIFIC NUMBERS.
AS FOR HEADLINES...THE WIND CHILL WARNING HAS BEEN CONVERTED OVER TO
AN ADVISORY. DEPENDING UPON HOW COLD IT GETS TONIGHT AND THE WIND
SPEED...IT IS POSSIBLE THAT WIND CHILLS WILL EXCEED 30 BELOW ZERO.
THURSDAY...THE BETTER FORCING FROM THE NEXT STORM SYSTEM WILL PASS
MAINLY THROUGH MINNESOTA AND WISCONSIN. THE FIRST PART OF THE
MORNING WILL REMAIN DRY WITH FLURRIES OR VERY LIGHT SNOW DEVELOPING
BY LATE MORNING. BY AFTERNOON...A MORE SUSTAINED SNOW WILL MOVE
ACROSS THE NORTHERN HALF OF THE AREA WITH THE BETTER CHANCES FOR ANY
ACCUMULATING SNOW BEING NORTH OF HIGHWAY 30.
MOISTURE IS LIMITED FOR THIS STORM SYSTEM SO AMOUNTS WILL BE UNDER
AN INCH. THE HIGHWAY 20 CORRIDOR MAY SEE AMOUNTS AROUND AN INCH EAST
OF DUBUQUE BY SUNSET THURSDAY.
AS WINDS INCREASE MID TO LATE THURSDAY AFTERNOON BEHIND THE STORM
SYSTEM SOME PATCHY BLOWING SNOW MAY DEVELOP NORTH AND WEST OF CEDAR
RAPIDS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 307 PM CST WED JAN 7 2015
IMAGES OF SUNDOGS AND ARCTIC TUNDRA-LIKE PHOTOS WILL CONTINUE TO BE
EASILY CAPTURED THE REST OF THE WORK WEEK...AS BITTERLY COLD
AIR...STRONG WINDS...AND BRUTALLY COLD WIND CHILLS FILL IN BEHIND
TOMORROWS CLIPPER SYSTEM. CAA SHOULD ALREADY BE IN PLACE BY THURSDAY
EVENING...WITH ANY LINGERING SNOW IN THE FAR NORTHEAST ENDING BY 8
PM. MUCH LIKE LAST NIGHT...WINDY CONDITIONS AND COLD ADVECTION WILL
SLOWLY BRING TEMPERATURES DOWN INTO THE ZERO TO -3 RANGE. IF WE
WOULD HAVE LIGHTER WINDS...WE WOULD BE MUCH COLDER...BUT THE MIXING
SHOULD PREVENT ANY SITE FROM PLUMMETING...MUCH LIKE LAST NIGHT.
WINDS OF 20 TO 25 MPH...GUSTING TO 35 MPH...WILL DROP WIND CHILLS
AGAIN TO -10 TO -25 RANGE OVERNIGHT. AN ADVISORY IS LIKELY GOING TO
BE NEEDED FOR THIS...ESPECIALLY IN THE NORTHERN 3/4THS OF THE CWA.
IN ADDITION...SOME PATCHY BLOWING/DRIFTING SNOW WILL BE LIKELY IN
THE EVENING PEAK WINDS THURSDAY EVENING...THUS IT WILL BE ANOTHER
HAZARDOUS NIGHT.
FRIDAY THROUGH SATURDAY...WE WILL HAVE A NEAR REPEAT OF TODAY AND
TONIGHTS COLD HIGH...FOLLOWED BY BITTERLY COLD LOW. HIGHS IN THE
ZERO TO +5 RANGE FRIDAY WITH BRISK WINDS WILL KEEP WIND CHILLS TO
THE -15 TO -25 RANGE ALL DAY...AND LOWS OF -5 TO -15 FRIDAY NIGHT
WILL COMBINE WITH THE LINGERING WINDS TO KEEP WIND CHILLS -20 TO
-28. HEADLINES MAY NEED TO REMAIN IN PLACE FOR WIND CHILLS THROUGH
MID SATURDAY MORNING.
WHILE COLD...SATURDAY THROUGH WEDNESDAY SHOULD BE COMPARATIVELY
MILD...WITH HIGHS IN THE TEENS SATURDAY AND 20S SUNDAY THROUGH WEDNESDAY.
THE SOUTH MAY BE BRUSHED WITH A LIGHT SNOW EVENT SUNDAY NIGHT...BUT
OTHER THAN THAT...OUR PATTERN SHOULD BE LARGELY BENIGN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1119 AM CST WED JAN 7 2015
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH 15Z/08 AS ARCTIC HIGH
PRESSURE MOVES THROUGH THE MIDWEST DECREASING WIND SPEEDS. AFT
15Z/08 VFR CONDITIONS ARE EXPECTED THROUGH 18Z/08 AS ANOTHER STORM
SYSTEM MOVES THROUGH THE UPPER MIDWEST. AFT 18Z/08 THE CONDITIONS
ARE EXPECTED TO DETERIORATE TO MVFR AND POSSIBLY IFR AT KDBQ.
KCID/KMLI MAY OR MAY NOT EXPERIENCE SOME MVFR CONDITIONS AFT
18Z/08.
&&
.CLIMATE...
ISSUED AT 307 PM CST WED JAN 7 2015
RECORD LOWS FOR JANUARY 8...
MOLINE.........-20 IN 1875
CEDAR RAPIDS...-23 IN 1910
DUBUQUE........-20 IN 1986
BURLINGTON.....-17 IN 1970
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...WIND CHILL ADVISORY UNTIL 9 AM CST THURSDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...08
SHORT TERM...08
LONG TERM...ERVIN
AVIATION...08
CLIMATE...08Hazardous weather outlook, Jan 7, 3:58 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 358 AM CST WED JAN 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 358 AM CST WED JAN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ARCTIC AIR COMBINED WITH NORTHWEST TO WESTERLY WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS TO AROUND 30 MPH WILL RESULT IN CHILL VALUES TO 25 BELOW TO AS LOW AS NEAR 35 BELOW ZERO MOST OF TODAY. THE COLDEST WIND CHILLS WILL BE NORTH OF INTERSTATE 80. A WIND CHILL WARNING IS IN EFFECT FOR ALL THE OUTLOOK AREA LASTING INTO THURSDAY MORNING. AS THE WEST WINDS BECOME GUSTY...AREAS OF DRIFTING AND BLOWING SNOW ARE LIKELY OVERNIGHT INTO WEDNESDAY MORNING IN RURAL AND OPEN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CLIPPER SYSTEM WILL AFFECT FAR NORTHEAST PORTIONS OF THE AREA THURSDAY. SNOWFALL ACCUMULATIONS WILL BE LESS THAN AN INCH. ELSEWHERE...FLURRIES ARE POSSIBLE ON THURSDAY. COLD AIR AND LOW WIND CHILLS WILL BE AN ISSUE THURSDAY NIGHT AND FRIDAY NIGHT. CURRENT FORECAST INDICATES THAT WIND CHILL ADVISORIES WILL POSSIBLY BE NEEDED BOTH THURSDAY AND FRIDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NICHOLS/GIBBS
Nearby
Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Illinois, 2015Wind Chill Advisories in Missouri, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.